DOI 10.1097/yct.0b013e318223c082
Continuation of ECT after recovery from transient, ECT-induced, postictal cortical blindness.
Аннотация
BACKGROUND
Transient, postictal cortical blindness is a rare adverse effect of electroconvulsive therapy (ECT). There is no information on the safety of continuation of ECT in patients who recover from ECT-induced cortical blindness.
METHODS
An 18-year-old woman with paranoid schizophrenia experienced cortical blindness immediately after her first bifrontotemporal ECT treatment. There was complete, spontaneous recovery of vision after 6 hours. Neurological examination, computed tomography of the brain, and electroencephalographic study revealed no abnormality. A combination of circumstances suggested that continuation of ECT was desirable. After clearances from neurological and ophthalmological teams, she received 6 more ECT treatments, starting 9 days after the first.
RESULTS
After resumption of ECT, there was marked improvement in psychopathology across the ECT course. There was no recurrence of visual symptoms.
CONCLUSIONS
Patients who experience transient, ECT-induced, postictal cortical blindness may not necessarily experience the same adverse effect on rechallenge with ECT.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.